Hail, Stone
- When
- April 6, 12:02 PM CST
- Where
- Stone County, 1 mi W of Galena
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.800, -93.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 10:40 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 AM CDT THU APR 6 2006 ...MESO-SCALE SEVERE WEATHER UPDATE... .UPDATE... SCATTERED ELEVATED CONVECTION WAS ALREADY UNDERWAY ACROSS SOUTHERN MISSOURI LATE THURSDAY MORNING. THIS ACTIVITY WAS SUPPORTED BY INCREASINGLY DIFFLUENT FLOW AHEAD OF A MINOR LEAD SHORTWAVE LIFTING NORTHEAST OUT OF OKLAHOMA. MORE INTENSE CONVECTION HAD FORMED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL SPREAD NORTHEAST ACROSS THE OZARKS REGION THROUGH EARLY AFTERNOON. MORNING SOUNDINGS FROM SPRINGFIELD SUGGEST THIS ACTIVITY WILL LIKELY REMAIN ELEVATED IN NATURE WITH LARGE HAIL BEING THE PRIMARY HAZARD. FARTHER WEST A POWERFUL DEEP STORM SYSTEM WAS ROLLING ACROSS THE SOUTHERN ROCKIES. A DRY LINE EXTENDED ACROSS CENTRAL KANSAS AND WESTERN OKLAHOMA OR WEST OF A LINE FROM SALINA TO OKLAHOMA CITY. STRONG SURFACE PRESSURE FALLS WERE OCCURRING ACROSS SOUTH CENTRAL KANSAS SUGGESTING THE DEVELOPMENT OF A SECONDARY SURFACE LOW. THIS COULD RESULT IN THE BACKING OF LOW LEVEL WINDS ACROSS EASTERN KANSAS AND A HEIGHTENED TORNADO THREAT LATER THIS AFTERNOON. CONVECTION IS EXPECTED TO IGNITE ALONG THE DRY LINE BETWEEN 19 AND 22Z THEN SPREAD EAST. WIND PROFILES WILL BE SUPPORTIVE OF DISCRETE SUPERCELL THUNDERSTORMS AS THE ACTIVITY MOVES INTO SOUTHEAST KANSAS THEN SOUTHWEST MISSOURI. THE POTENTIAL STILL EXIST FOR VERY LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES. EMERGENCY MANAGERS...SPOTTERS...LOCAL MEDIA...AND RESIDENTS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS ARE URGED TO STAY TUNED TO THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. FOSTER && .DISCUSSION... MAIN FOCUS THIS PERIOD WILL BE WITH SEVERE CONVECTION CHANCES LATE THIS AFTERNOON AND THIS EVENING...WITH A SECOND ROUND OF POTENTIAL STRONG TO SEVERE STORMS ON FRIDAY. CONVECTION DEVELOPED LATE THIS EVENING NORTHEAST OF THE ADVANCING WARM FRONT JUST NORTH OF THE CWA. THERMAL CAP WAS STRENGTHENING ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT IN THE WARM SECTOR WITH PROFILER DATA/UPPER AIR OBS SHOWING GOOD LOW LEVEL JET TRANSPORTING THE MOISTURE NORTHWARD INTO THE AREA. SURFACE DEWPOINTS WERE INCREASING ACROSS THE WESTERN CWA INTO THE UPPER 50S WHILE LOW 40S STILL OCCURRING TO THE EAST. PRETTY SUBSTANTIAL AREA OF CLOUD COVER EXTENDING SOUTHWESTWARD INTO THE SOUTHERN PLAINS LIKELY TO KEEP MUCH OF THE CWA MOSTLY CLOUD THROUGHOUT THE DAY. STILL EXPECTING TEMPERATURES TO REACH THE MID 70S TO LOW 80S WITH DEWPOINTS REACHING THE MID 50S TO LOW 60S. THERMAL CAP IS EXPECTED TO HOLD MUCH OF THE DAY AND SHOULD HOLD BACK THUNDERSTORM DEVELOPMENT UNTIL THE CAP CAN BE BROKEN. THIS IS EXPECTED TO OCCUR ALONG EASTWARD ADVANCING DRY LINE BY LATE IN THE AFTERNOON BETWEEN 21Z AND 00Z ACROSS EASTERN KANSAS AS COOLER AIR ALOFT IN ASSOCIATION WITH THE UPPER LEVEL LOW PUSHES EAST INTO THE REGION AND JET DYNAMICS PROVIDE ADDITIONAL FORCING. ONCE CAP IS BROKEN...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT SHOULD RAPIDLY TAKE PLACE WITH LATE AFTERNOON CAPES OF 1500 TO 1900 J/KG POSSIBLE AND PLENTY OF LOW LEVEL SHEAR TO SUPPORT LARGE HAIL TO THE SIZE OF BASEBALLS AND TORNADOES. STORMS ARE EXPECTED TO QUICKLY MOVE EAST ACROSS THE CWA DURING THE EVENING HOURS WITH LARGE HAIL...DAMAGING WIND AND TORNADOES POSSIBLE THROUGHOUT THE ENTIRE CWA DURING THE EVENING. DRIER AIR IS EXPECTED TO END THE STORM THREAT FROM WEST TO EAST DURING THE EVENING WITH STORMS ENDING BY MIDNIGHT OR SHORTLY AFTER ACROSS THE EASTERN CWA. ON FRIDAY...COLD UPPER LOW IS EXPECTED TO PUSH THROUGH THE AREA ALONG WITH SURFACE FRONTAL BOUNDARY. INSTABILITY WILL BE MAXIMIZED DURING THE AFTERNOON HOURS WITH SURFACE HEATING. COULD SEE ANOTHER ROUND OF SEVERE THUNDERSTORMS...ALBEIT NOT OF THE MAGNITUDE EXPECTED TODAY. THE MAIN THREAT WITH THE THUNDERSTORMS ON FRIDAY WILL BE LARGE HAIL AND DAMAGING WIND. COOL HIGH PRESSURE WILL MOVE INTO THE AREA FOR THE FIRST HALF OF THE UPCOMING WEEKEND WITH MORNING LOWS ON SUNDAY DIPPING BACK INTO THE 30S. A WARMING TREND WILL BEGIN BY SUNDAY. THE NEXT STORM SYSTEM IS EXPECTED TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT...BUT AT THIS TIME DOES NOT APPEAR TO BE AS SIGNIFICANT OF SYSTEM AS THE LAST SEVERAL TO AFFECT THE REGION. LINDENBERG && .AVIATION... GUSTY SOUTH WINDS CAN BE EXPECTED THROUGH MUCH OF THE 24 HOUR TAF PERIOD FOR ALL AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. AN APPROACHING STORM SYSTEM CONTINUES TO DRAW MOISTURE INTO THE REGION...WHICH WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THIS ACTIVE WEATHER WILL LIKELY EXIT THE REGION PRIOR TO MIDNIGHT TONIGHT. LOCALIZED AREAS OF REDUCED FLIGHT CONDITIONS CAN BE EXPECTED IF IMPACTED BY THESE STORMS. BEST TIME FRAME FOR THESE STORMS ARE FROM 21Z THROUGH 03Z TONIGHT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 AM CDT THU APR 6 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1150 AM CDT THU APR 6 2006 ...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI BETWEEN 500 PM AND 900 PM. THE HIGHWAY 65 CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 700 PM AND MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 800 PM AND 200 AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES AVAILABLE. DISCUSSION: EXTREME SOUTHEAST KANSAS IS UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER. THROUGH MID AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE MISSOURI OZARKS. THESE STORMS WILL REMAIN ELEVATED IN NATURE AND A FEW STORMS WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL...UP TO ONE INCH IN DIAMETER. FROM MID AFTERNOON ONWARD...A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY IS EXPECTED OVER THE OUTLOOK AREA FROM MID TO LATE AFTERNOON AS A STRONG CAP WILL BE IN PLACE. MEANWHILE...A VERY POTENT UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS. WARM...MOIST AIR WILL BE IN PLACE AHEAD OF A DRY LINE...LOCATED FROM SOUTH CENTRAL NEBRASKA THROUGH CENTRAL KANSAS AND OKLAHOMA...AND THUNDERSTORMS WILL RAPIDLY DEVELOP AND INTENSIFY. VERY STRONG WIND SHEAR...THE CHANGE IN WIND SPEED AND OR DIRECTION WITH HEIGHT...WILL ALLOW FOR SUPER CELL THUNDERSTORMS. THESE SUPER CELLS WILL RAPIDLY MOVE EASTWARD AND APPROACH WESTERN PORTIONS OF THE OUTLOOK AREA AFTER 500 PM. THE THERMAL CAP IS EXPECTED TO QUICKLY BREAK DOWN OVER OUR REGION LATE THIS AFTERNOON AND THIS EVENING AS MID LEVEL COOLING TAKES PLACE AND STRONG UPPER LEVEL DYNAMICS MOVE INTO THE REGION. AS A RESULT...THE ATMOSPHERE OVER THE REGION WILL SUPPORT CONTINUED SUPER CELL DEVELOPMENT ALONG THE DRY LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL TO THIS SIZE OF BASEBALLS...DAMAGING WINDS AND TORNADOES. THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. IN ADDITION TO THE THUNDERSTORMS...WINDS ARE EXPECTED TO GUST ABOVE 30 MPH THROUGHOUT MUCH OF THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS ON FRIDAY AFTERNOON AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME POTENTIAL FOR LOCALLY DAMAGING WIND. ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED BY THE LATE AFTERNOON ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS AND ACROSS THE REMAINDER OF THE OZARKS THIS EVENING. A LIVE SEVERE WEATHER BRIEFING WILL BE CONDUCTED ON ALL NOAA WEATHER RADIO STATIONS THIS AFTERNOON AT 1 PM. SUBSEQUENT BRIEFINGS WILL BE CONDUCTED AT THE TOP OF EACH HOUR UNTIL THUNDERSTORMS BEGIN TO AFFECT THE REGION. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1002 AM CDT THU APR 6 2006 MOZ094-102-061545- BARRY-LAWRENCE- 1002 AM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL 1045 AM CDT... AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERONA...OR 6 MILES EAST OF MONETT...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR AURORA BY 1010 AM CDT. NEAR MARIONVILLE BY 1020 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1224 PM CDT THU APR 6 2006 MOZ102-061815- BARRY- 1224 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 115 PM CDT... AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SELIGMAN...OR 8 MILES SOUTH OF CASSVILLE...AND MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL SELIGMAN 36.52N 93.94W
04/06/2006 E1.75 INCH BARRY MO LAW ENFORCEMENT
HAIL REPORTED BY LAW ENFORCEMENT
&&
LDOOLEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT THU APR 6 2006 MOZ082-083-090>092-094>098-102>106-062000- TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS- HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK...AVA... WEST PLAINS...WINONA...EMINENCE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 1251 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 153 IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 15 COUNTIES IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DOUGLAS GREENE LAWRENCE OZARK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AURORA...AVA...BRANSON... CABOOL...CASSVILLE...EMINENCE...FORSYTH...GAINESVILLE...GALENA... HOUSTON...KIMBERLING CITY...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NIXA...OZARK...REPUBLIC... ROGERSVILLE...SALEM...SPRINGFIELD...THAYER...THEODOSIA... WEST PLAINS...WILLOW SPRINGS AND WINONA. FOSTER
The Springfield radar (KSGF), 49 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504444.